Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: thanks Ali...

Posted by Ali on November 28, 1999, at 22:53:16

In reply to thanks Ali..., posted by Deb R on November 28, 1999, at 20:39:31

> Hi Ali - many thanks for your post, it is very kind of you to respond. I have been searching for info re: side-effects of Olanzapine mainly to do with Neuroleptic Malignant Syndrome. There was a posting that I found from someone called Sam, but it was an old one - from Sept '98 I think.
> I have had a good hunt around the web, but haven't found too much. I guess I just feel better if I am trying to do something to help my Mum. Mum developed NMS about three weeks after changing from Risperidone to Olanzapine and she was hospitalised for 4 weeks recovering.
> I was hoping that the Sam on this thread was the same one as a while ago because that Sam mentioned he/she was searching for something similar...also to do with a family member.
> Thats about it I guess - Mum is still on Olanzapine, although at a much reduced dose some problems still linger - some rigidity in the shoulders, liver and kidney problems, spiking temp and blood pressure to name but a few. I want her to come off all drugs, after all she is 73 years old and by all accounts, elderly folk should (?) be on much reduced doses I believe. Mum was on very high doses of Risperidone and Olanzapine before the NMS. I want to help her but am feeling pretty darn useless at the moment.
> Thanks again Ali - my best wishes to you.
> Deb.

First some basic facts:
1.Olanzapine or "Zyprexa" is one of the new 'atypical' anti-psychotics alongwith Risperidone, Seroquel and Clozaril.
2.Supposedly, it has a lower incidence of NMS associated with it than the older drugs like Haldol etc. but it can occur.

Why is your mom on it?(diagnosis?) How long was she on it before she developed NMS and on what dose? What dose is she on now? Has she had problems with other meds e.g Risperdal? Why did she have to get off that? Was the dx of NMS confirmed? Sounds from your description of residual symptoms that it was. Why is she still on it if she did indeed have NMS?
and lastly , the million dollar question, what symptoms does she have remaining after she gets off the drug.At 73, there may be other alternatives for her.
Let me know the answer to these questions and I may be able to give you some helpful hints. Of course, you must discuss these with her MD before making ANY changes in her meds.

Good luck




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ali thread:15754